Oklahoma, 2007Flash Flooding in Oklahoma, July 30, 2007
July 30, 2007 · NWS OUN · 3 events in 3 counties and zones
A weak stationary front was draped from northwest Oklahoma into eastern Oklahoma. Other outflow boundaries from the previous day's thunderstorms were scattered around much of Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak stationary front was draped from northwest Oklahoma into eastern Oklahoma. Other outflow boundaries from the previous day's thunderstorms were scattered around much of Oklahoma. Showers and thunderstorms with very heavy rainfall developed during the late morning and afternoon hours, with the strongest thunderstorms occurring in the afternoon. The almost stationary nature of the heavy thunderstorms created areas of flash flooding, especially over central Oklahoma, including the Oklahoma City metro area. Numerous roads were closed due to rapidly rising water. Several cars stalled while attempting to drive through high water. The rising water also entered a few businesses, with minor damage reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 1:35 PM CST, 55 minutes earlier.
Area forecast discussion, Jul 30, 1:35 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT MON JUL 30 2007
.DISCUSSION...
SCATTERED TSTMS CONT TO DEVELOP THIS AFTN ACROSS THE FA. SFC HEATING
HAS BEEN ABLE TO OVERCOME THE WEAK CAP FOR THE STORMS TO DEVELOP.
TSTMS WILL CONT TO DEVELOP INTO THIS EVENING. HOWEVER... RAIN EXPECTED
TO DIMINISH AFTER SUNSET WITH ISOLATED/WIDELY SCATTERED ACTIVITY
POSSIBLE OVERNIGHT. STATIONARY FRONT EXTENDS FROM NW OK INTO
CENTRAL OK THIS AFTN. THIS FRONT WILL GRADUALLY DRIFT SOUTH OVER
THE NEXT COUPLE OF DAYS. THE BEST CHANCE FOR TSTMS THROUGH
THURSDAY WILL BE NEAR THE BOUNDARY. IN ADDITION TO SHIFTING SOUTH
THE BOUNDARY WILL GRADUALLY WEAKEN. THE STORMS WILL LIKELY BE
DIURNALLY DRIVEN WITH THE GREATEST COVERAGE OCCURRING IN THE AFTN
AND EVENING. WITH VERY LITTLE FLOW ALOFT... WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED. HOWEVER... A FEW STORMS MAY PRODUCE GUSTY
WINDS THAT COULD APPROACH SEVERE LEVELS. THE GREATER CONCERN WILL BE
HEAVY RAINFALL WITH THE NEARLY STATIONARY OR SLOWLY MOVING STORMS.
UPR RIDGE WILL BUILD INTO THE PLAINS LATE THIS WEEK INTO THE WEEKEND
LEADING TO MORE SUMMER LIKE TEMPS ACROSS THE AREA. THE RIDGE WILL
ALSO KEEP CONDITIONS DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 90 72 90 / 40 50 30 30
HOBART OK 72 91 71 92 / 40 40 40 40
WICHITA FALLS TX 74 90 73 89 / 30 50 40 50
GAGE OK 68 90 67 92 / 30 40 30 30
PONCA CITY OK 72 90 70 92 / 40 40 20 20
DURANT OK 74 89 74 89 / 30 50 40 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
30/25
Hazardous weather outlook, Jul 30, 10:40 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT MON JUL 30 2007
OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT MON JUL 30 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY IN VICINITY
OF A FRONTAL BOUNDARY EXTENDING FROM PARTS OF NORTHWEST OKLAHOMA...
INTO PARTS OF SOUTHEAST OKLAHOMA...AND ALSO NEAR A BROAD TROUGH AXIS
ACROSS THE RED RIVER VALLEY. LIMITED INSTABILITY AND SHEAR SHOULD
PREVENT ORGANIZED SEVERE STORMS. HOWEVER...A FEW STRONG STORMS MAY
DEVELOP DURING THE PEAK HEATING OF THE DAY...WITH WINDS GUSTS TO
NEAR 40 MPH AND LOCALLY HEAVY RAIN POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE IN VICINITY OF THE FRONTAL
BOUNDARY THROUGH THURSDAY...AS IT DRIFTS SLOWLY SOUTHWARD AND
WEAKENS. INSTABILITY AND SHEAR ARE EXPECTED TO REMAIN TOO LOW TO
SUPPORT ORGANIZED SEVERE STORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
30In the hours before
Special weather statement, Jul 30, 12:40 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
140 PM CDT MON JUL 30 2007
OKZ017-024-301900-
BLAINE OK-CANADIAN OK-
140 PM CDT MON JUL 30 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND CANADIAN
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF GEARY AT 140
PM CDT. THE STORM WAS NEARLY STATIONARY. WIND GUSTS TO AROUND 50 MPH
ARE POSSIBLE... ALONG WITH VERY HEAVY RAIN AND LIGHTNING.
PEOPLE IN BLAINE AND CANADIAN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
30
Special weather statement, Jul 30, 12:47 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
147 PM CDT MON JUL 30 2007
OKZ007-012-301900-
GARFIELD OK-GRANT OK-
147 PM CDT MON JUL 30 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTHWEST OF
RENFROW TO POND CREEK TO 3 MILES SOUTH OF HILLSDALE AT 147 PM CDT.
THE LINE WAS NEARLY STATIONARY. WIND GUSTS TO 50 MPH ALONG WITH VERY
HEAVY RAIN AND FREQUENT LIGHTNING ARE LIKELY.
PEOPLE IN GARFIELD AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
30
Special weather statement, Jul 30, 12:54 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
154 PM CDT MON JUL 30 2007
OKZ018-301915-
KINGFISHER OK-
154 PM CDT MON JUL 30 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF LOYAL AT 154 PM
CDT. THE STORM WAS NEARLY STATIONARY. WIND GUSTS TO 45 MPH... ALONG
WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING ARE LIKELY WITH THIS
STORM.
PEOPLE IN KINGFISHER COUNTY...INCLUDING THE CITY OF KINGFISHER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
30
Special weather statement, Jul 30, 1:15 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CDT MON JUL 30 2007
OKZ006-007-011-012-017-018-024-302000-
BLAINE OK-KINGFISHER OK-GARFIELD OK-ALFALFA OK-GRANT OK-CANADIAN OK-
MAJOR OK-
215 PM CDT MON JUL 30 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...BLAINE...
CANADIAN...GARFIELD...GRANT...KINGFISHER AND MAJOR COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM RENFROW TO POND
CREEK... TO CARRIER... KINGFISHER AND GEARY AT 215 PM CDT. THE LINE
WAS NEARLY STATIONARY. WIND GUSTS TO NEAR 50 MPH ALONG WITH VERY
HEAVY RAIN AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE
STORMS.
PEOPLE IN ALFALFA...BLAINE...CANADIAN...GARFIELD...GRANT...KINGFISHER
AND MAJOR COUNTIES...INCLUDING THE CITIES OF ENID AND KINGFISHER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
30
Special weather statement, Jul 30, 2:14 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT MON JUL 30 2007
OKZ005-006-011-017-018-024-025-027>029-040-302045-
BLAINE OK-KINGFISHER OK-WOODS OK-ALFALFA OK-CANADIAN OK-OKLAHOMA OK-
MAJOR OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-GARVIN OK-
314 PM CDT MON JUL 30 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...BLAINE...
CANADIAN...CLEVELAND...GARVIN...GRADY...KINGFISHER...MAJOR...
MCCLAIN...OKLAHOMA AND WOODS COUNTIES.
A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES
NORTHWEST OF ORIENTA...TO NEAR KINGFISHER...NORMAN...AND PAULS
VALLEY AT 314 PM CDT...MOVING NORTH AT 10 MPH.
TORRENTIAL RAINFALL AND WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE
WITH THE STRONGEST STORMS. THE SLOW MOVEMENT AND HIGH RAINFALL RATES
WILL RESULT IN FLOODING OF LOW-LYING AND POORLY DRAINED AREAS.
THIS ADVISORY INCLUDES THE CITIES OF KINGFISHER...MOORE...NORMAN AND
OKLAHOMA CITY. PEOPLE IN AND NEAR THESE CITIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 30, 2:17 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT MON JUL 30 2007
OKZ014>016-022-035-302100-
ROGER MILLS OK-DEWEY OK-CUSTER OK-WASHITA OK-KIOWA OK-
317 PM CDT MON JUL 30 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY...KIOWA...
ROGER MILLS AND WASHITA COUNTIES.
A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES
SOUTHWEST OF CAMARGO TO 3 MILES SOUTHEAST OF ROOSEVELT AT 317 PM
CDT. THE LINE DRIFTING SLOWLY NORTH.
TORRENTIAL RAINFALL AND WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE
WITH THE STRONGEST STORMS. THE SLOW MOVEMENT AND HIGH RAINFALL RATES
WILL RESULT IN FLOODING OF LOW-LYING AND POORLY DRAINED AREAS.
PEOPLE IN CUSTER...DEWEY...KIOWA...ROGER MILLS AND WASHITA
COUNTIES...INCLUDING THE CITY OF HOBART...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Flash Flood, Kingfisher
- When
- July 30, 2:30 PM CST to 5:00 PM CST
- Where
- Kingfisher County, Kingfisher
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 35.850, -97.930
US Highway 81 through Kingfisher was closed due to flooding. Cars stalled out or were partially underwater near Highway 81 in downtown Kingfisher. The Dollar General store was flooded. State Highway 33, just east and west of US Highway 81, was also closed due to high water. Most of the roadways had water at least curb high, if not deeper across town. Monetary values were estimated. A rain guage two miles northeast of Kingfisher reported 3.17 inches of rainfall fell in an hour between 1315 and 1415 CST.
Flash Flood, Oklahoma
- When
- July 30, 4:30 PM CST to 6:30 PM CST
- Where
- Oklahoma County, 3 mi SW of Choctaw
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.469, -97.308
South 15th and Hiwassee Road were closed due to high water overflowing on either side of the road. As a result the intersection was closed. The broadcast media relayed a report that 5.10 inches of rain had fallen by 1700 CST in approximately two hours on the southwest side of Choctaw.
Flash Flood, Pottawatomie
- When
- July 30, 5:00 PM CST to 7:00 PM CST
- Where
- Pottawatomie County, Shawnee
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 35.330, -96.920
Several county roads were closed due to high water, especially over the southern portions of the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in South Carolina, July 30, 20071 death · 1 injured · $13,000 · 50 kt wind · 13 events
- Lightning Strike in Florida, July 30, 20071 death · 1 event
- Flash Flooding and Hail in Texas, July 30 to 31, 2007$547,000 · 0.75 in hail · 6 events
- Flash Flood and Damaging Wind in Arizona, July 30, 2007$250,000 · 65 kt wind · 2 events
- Lightning Strike in Florida, July 30, 2007$170,000 · 1 event
- Flash Flooding in Kansas, July 30, 2007$155,000 · 2 events
- Lightning Strike in Florida, July 30, 2007$150,000 · 1 event
- Flash Flood and Lightning Strikes in Georgia, July 30, 20072 injured · $8,000 · 3 events
- Lightning Strike in Alabama, July 30, 2007$15,000 · 1 event
- Heavy Rain in Kansas, July 30, 20078 events
- Flash Flooding in North Carolina, July 30, 20074 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49176, 49181, 51542.